Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 18, 2018, 9:02 PM CDT for Cedar County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 19, 2018, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
614
WGUS53 KOAX 190202
FFWOAX
NEC027-190500-
/O.NEW.KOAX.FF.W.0018.180719T0202Z-180719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
902 PM CDT WED JUL 18 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Southern Cedar County in northeastern Nebraska...
* Until midnight CDT.
* At 859 PM CDT, Doppler radar indicated a thunderstorm producing
heavy rain across the warned area. Rain rates were in excess of 2
inches per hour. Flash flooding is likely ongoing or will begin
shortly.
* Some locations that will experience flooding include...
Hartington, Coleridge, Laurel and Pleasant Valley.
LAT...LON 4263 9702 4242 9702 4244 9738 4254 9749
4265 9749
$$
Albright2 follow-up statements
807
WGUS73 KOAX 190313
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1013 PM CDT WED JUL 18 2018
NEC027-190500-
/O.CON.KOAX.FF.W.0018.000000T0000Z-180719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar NE-
1013 PM CDT WED JUL 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN CEDAR COUNTY...
At 1007 PM CDT, Doppler radar indicated that the thunderstorm which
prompted the warning had largely moved out of the warned area.
However, radar estimates of 2.5 to 4 inches of rain in the last 3
hours, suggests that flash flooding will likely continue in the
warned area through midnight.
Some locations that will experience flooding include...
Hartington, Coleridge, Laurel and Pleasant Valley.
LAT...LON 4263 9702 4242 9702 4244 9738 4254 9749
4265 9749
$$
Albright728
WGUS73 KOAX 190456
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1156 PM CDT WED JUL 18 2018
NEC027-190503-
/O.EXP.KOAX.FF.W.0018.000000T0000Z-180719T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar NE-
1156 PM CDT WED JUL 18 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN CEDAR COUNTY WILL EXPIRE AT
MIDNIGHT CDT...
Though rain will continue over the next hour, the heaviest rain has
ended over the warned area. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4263 9702 4242 9702 4244 9738 4254 9749
4265 9749
$$
AlbrightWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:15 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 18, 7:15 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 715 PM CDT Wed Jul 18 2018 .SHORT TERM...(Tonight through Saturday) Issued at 403 PM CDT Wed Jul 18 2018 Main forecast problem is severe weather overnight. Closed upper low is forecast to move southeast into the Mid Mississippi Valley tonight. Airmass is unstable south of a northwest-southeast warm front. Latest ML CAPE values were between 1000 to 1500 J/Kg. A north-south oriented surface trough over north central Nebraska is forecast to move slowly eastward during the evening. 0-6 Km bulk shear at 20Z is 35 to 50 knots over eastern Nebraska. Believe the scenario will be isolated storms, most likely Supercells, to occur in northeast Nebraska during the early evening. Damaging winds and an isolated tornado is possible. Then later on this evening, a complex of severe thunderstorms with damaging wind threat is expected to develop over northeast Nebraska after 03Z and move southeast across eastern Nebraska and southwest Iowa. HRRR model forecasts that the complex will be through eastern Nebraska and southwest Iowa by 11 to 12Z. After this complex moves through, dry weather is forecast through Saturday as high pressure moves in. .LONG TERM...(Saturday night through Wednesday) Issued at 403 PM CDT Wed Jul 18 2018 Below normal temperatures, with highs in the lower 80s is forecast. Another chance of thunderstorms is on Sunday night into Monday morning as a weak cold front moves southeast. This may only affect western portions of our CWA. The next system with more widespread thunderstorm activity will be next Wednesday as another cold front moves southeast in northwest upper flow. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 715 PM CDT Wed Jul 18 2018 Main aviation concern during the TAF period is the coverage and evolution of strong to severe thunderstorms that currently are ongoing northwest of KOFK. Isolated convection is expected to congeal into linear cluster of severe storms and then spread southeast across eastern Nebraska late evening and overnight. Timing into KOFK around 03z, with potential impact through 07z. Right now, looks like storms will not arrive in vicinity of KOMA until 07-08z, and will persist through 10-11 UTC. Timing into Lincoln 08-09z, with impact through 12z. Ceilings with storms will drop to low VFR or high end MVFR. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Fortin
Hazardous weather outlook, Jul 18, 6:55 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 655 PM CDT Wed Jul 18 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191400- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 655 PM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Severe thunderstorms will continue moving southeast across northeast Nebraska this evening. Isolated tornadoes, large hail and damaging thunderstorms are possible. This activity is expected to continue moving southeast into east central Nebraska later tonightwhere damaging thunderstorm winds and large hail will be the primary hazards. Locally heavy rainfall may also accompany the severe storms. Minor flooding will continue on the Missouri River from Nebraska City downstream to Rulo. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Isolated thunderstorms may linger into Thursday morning in eastern parts of the area, then on and off again chances remain for Sunday through Tuesday. Minor flooding will continue along the Missouri River from Nebraska City downstream to Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across portions of northeast Nebraska this evening.
In the hours before
Local storm report, Jul 18, 7:51 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
751 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 7 WSW HARTINGTON 42.57N 97.39W
07/18/2018 E1.00 INCH CEDAR NE PUBLIC
SHREDDED CROPS AND TREES.
&&
DEWALDLocal storm report, Jul 18, 8:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
831 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FUNNEL CLOUD 2 S COLERIDGE 42.48N 97.21W
07/18/2018 CEDAR NE TRAINED SPOTTER
&&
DEWALDSpecial weather statement, Jul 18, 8:35 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
835 PM CDT WED JUL 18 2018
NEZ011-016-190215-
Knox NE-Antelope NE-
835 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 915 PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Lynch, or 13 miles northeast of O'Neill, moving
southeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Verdigre, Orchard, The Highway 14 And 59 Junction and Ashfall Fossil
Beds State Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Nebraska.
LAT...LON 4268 9830 4257 9793 4229 9819 4236 9830
4264 9831
TIME...MOT...LOC 0135Z 297DEG 19KT 4264 9853
KERNLocal storm report, Jul 18, 8:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
853 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL COLERIDGE 42.51N 97.21W
07/18/2018 E0.75 INCH CEDAR NE EMERGENCY MNGR
&&Special weather statement, Jul 18, 8:58 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
858 PM CDT WED JUL 18 2018
NEZ012-190245-
Cedar NE-
858 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR COUNTY UNTIL
945 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coleridge, or 22 miles southwest of Vermillion, moving southeast at
30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coleridge and Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Nebraska.
LAT...LON 4253 9701 4252 9702 4236 9710 4254 9730
4261 9719
TIME...MOT...LOC 0158Z 297DEG 26KT 4252 9718
KERNLocal storm report, Jul 18, 9:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
900 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 5 WNW COLERIDGE 42.53N 97.30W
07/18/2018 CEDAR NE PUBLIC
WATER FLOWING OVER COUNTY ROADS 561 AND 876.
3" OF RAIN .
0815 PM HAIL 6 WNW COLERIDGE 42.53N 97.31W
07/18/2018 E1.00 INCH CEDAR NE PUBLIC
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 49 min |
| Jul 18, 8:03 PM CDT | Areal Flood Advisory | OAX | Cedar, Knox, Pierce, Thurston, Wayne | 3 hr |
| Jul 18, 8:09 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 51 min |
| Jul 18, 8:35 PM CDT | Special Weather Statement | OAX | Knox | 40 min |
| Jul 18, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 48 min |
| Jul 18, 8:58 PM CDT | Special Weather Statement | OAX | Cedar | 47 min |
| Jul 18, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 44 min |
| Jul 18, 9:22 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 38 min |
| Jul 18, 9:44 PM CDT | Special Weather Statement | OAX | Cedar | 16 min |
| Jul 18, 9:57 PM CDT | Special Weather Statement | OAX | Antelope | 33 min |
| Jul 18, 10:27 PM CDT | Special Weather Statement | OAX | Antelope | 33 min |
| Jul 18, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 36 min |
| Jul 18, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Pierce | 36 min |
| Jul 18, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 32 min |
| Jul 19, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 33 min |
| Jul 19, 12:22 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 21 min |
| Jul 19, 12:33 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 27 min |
| Jul 19, 12:38 AM CDT | Special Weather Statement | OAX | Stanton | 37 min |
| Jul 19, 12:57 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 33 min |
| Jul 19, 1:19 AM CDT | Special Weather Statement | OAX | Butler | 26 min |
| Jul 19, 1:52 AM CDT | Special Weather Statement | OAX | Seward | 23 min |
| Jul 19, 2:16 AM CDT | Special Weather Statement | OAX | Saline, Seward | 29 min |
| Jul 19, 2:43 AM CDT | Special Weather Statement | OAX | Lancaster | 32 min |
| Jul 19, 2:45 AM CDT | Special Weather Statement | OAX | Saline | 30 min |
| Jul 19, 2:55 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 35 min |
| Jul 19, 3:27 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 33 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.